Jan 28, 2005
I just saw the warning about nevirapine from the FDA. http://www.thebody.com/fda/nvp_advisory.html
Can you explain it to me?Women with a CD4 count over 250 should avoid starting a regimen with nevirapine (Viramune), right? If they are on currently and doing ok it's ok, right?
| Response from Dr. Henry
There is a higher risk for serious even life-threatening side effects (liver particularly) when nevirapine has been started in women with CD4 counts > 250 (the rate is still low). If a person is stable on nevirapine for > 6-12 months with a high CD4 count the risk is very low and usually I would continue the drug with ongoing clinical and lab monitoring. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Open Mouth Kissing Worried I Have HIV
- Burning Urethra After Lap Dance Worried I Have HIV
- Flu Symptoms After Vaginal Sex Without Condom Does It Mean I Have HIV
- Herpes After Kissing Cold Sore Worried I Have HIV
- Itchy Rash After Blood Splash Sign Of HIV AIDS
- Tingling In Feet After Kissing Cold Sore Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.